Oklahoma, 2006High Wind in Oklahoma, March 5, 2006
March 5, 2006 · NWS OUN · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 4, 9:00 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 4, 9:00 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CST SAT MAR 4 2006
.UPDATE...
NOT MANY CHANGES TO GOING FORECAST. STILL APPEARS THAT A LEAST A
CHANCE EXISTS FOR A FEW SHWRS/TSTMS ACROSS MAINLY NORTHERN OK
TONIGHT. ACTIVITY MAY STILL STRUGGLE AS NARROW MOISTURE AXIS TO OUR
WEST... HELPING TO SUPPORT CURRENT CONVECTION... WILL NOT MAKE MUCH
EASTWARD PROGRESS OVERNIGHT. THIS SHOULD LEAD TO A WEAKENING TREND
IN ANYTHING THAT MOVES EAST INTO OUR AREA. BETTER MOISTURE WILL TRY
TO MOVE NORTH FROM TEXAS OVERNIGHT WITH 50 DEWPOINTS TRYING TO MAKE
RUN AT RED RIVER... BUT EVEN WITH THIS... BETTER FORCING FROM UPPER
WAVE AND STRONGER WAA WILL BE FROM NRN OK INTO UPPER MIDWEST. SO
BETTER CHANCES STILL APPEAR TO BE TO OUR NORTH AND EAST LATE
TONIGHT. WILL KEEP CURRENT LOW POPS GOING HOWEVER. OTHERWISE ONLY
VERY MINOR TWEAKS BASED ON LATEST TRENDS.
30
---------------------------------------------------------
245 PM CST SAT MAR 4 2006
.DISCUSSION...
RADAR IMAGES INDICATE ISOLATED/WIDELY SCATTERED RETURNS ACROSS
PARTS OF CENTRAL OKLAHOMA AND CENTRAL TEXAS THIS AFTERNOON. SOME
SPRINKLES OR VERY LIGHT RAIN SHOWERS ASSOCIATED WITH THIS
ACTIVITY. WILL KEEP SLIGHT/CHANCE POPS FOR TONIGHT AS LLJ
STRENGTHENS AHEAD OF SHORTWAVE TO THE WEST. NOSE OF JET AXIS IS
FORECAST TO BE POSITIONED NORTH AND EAST OF FA...SO BETTER CHANCES
FOR SHOWERS AND STORMS WILL BE ACROSS NORTHERN PARTS OF FA. WEAK
FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA SUNDAY AND WILL KEEP IN
SLIGHT CHANCES FOR RAIN AHEAD OF THIS FEATURE.
UPPER RIDGE OVER THE SOUTHERN PLAINS MONDAY WILL RESULT IN
WARM CONDITIONS WITH INCREASING WINDS DURING THE DAY. MODELS
FAIRLY CONSISTENT IN DEVELOPING SHOWERS AND STORMS GENERALLY
NORTH OF A WARM FRONT LATE MONDAY INTO TUESDAY. THIS WOULD KEEP
MOST OF FA DRY. APPEARS BEST CHANCE FOR RAIN AND THUNDERSTORMS WILL
COME WITH STRONGER WAVE LATE WEDNESDAY INTO PARTS OF THE DAY
THURSDAY. INSTABILITY AND SHEAR WILL LIKELY BE SUFFICIENT FOR
SEVERE STORMS BUT MORE FAVORED LOCATION(S) IS STILL UNCERTAIN.
MODELS INDICATE THAT ANOTHER WAVE MAY INFLUENCE THE AREA ON FRIDAY
BUT VEERED FLOW MAY LIMIT CHANCES FOR RAIN AND THUNDERSTORMS WITH
THIS SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 53 69 44 73 / 30 20 0 0
HOBART OK 54 71 43 73 / 20 10 0 10
WICHITA FALLS TX 55 75 50 74 / 20 20 10 10
GAGE OK 50 69 36 73 / 30 10 0 0
PONCA CITY OK 50 68 40 73 / 30 30 0 0
DURANT OK 50 66 52 74 / 20 30 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
SIX
Hazardous weather outlook, Mar 4, 11:45 AM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST SAT MAR 4 2006
OKZ004>048-050>052-TXZ083>090-051300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST SAT MAR 4 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW SHORT LIVED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT.
NO SEVERE STORMS ARE EXPECTED.
DISCUSSION...
A WEAK JET STREAM DISTURBANCE WILL MOVE ACROSS WESTERN OKLAHOMA THIS
AFTERNOON. ISOLATED THUNDERSTORMS WILL AFFECT AREAS WEST OF A LINE
FROM ENID TO LAWTON TO WICHITA FALLS. MOST
LOCATIONS...HOWEVER...WILL NOT RECEIVE RAIN. A SECOND JET STREAM
DISTURBANCE AND WEAK COLD FRONT WILL BEGIN TO MOVE INTO NORTHERN
OKLAHOMA LATE TONIGHT...PROVIDING JUST ENOUGH LIFT FOR A FEW
THUNDERSTORMS. INSTABILITY IS VERY LIMITED...AND ALL THUNDERSTORMS
WILL BE SHORT LIVED. ISOLATED CLOUD TO GROUND LIGHTNING WILL BE THE
MAIN HAZARD WITH THESE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY MAR 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE THUNDERSTORMS IF STORMS OCCUR...0 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH FIRE DANGER WILL DEVELOP OVER MUCH OF THE REGION EARLY THIS
AFTERNOON AND PERSIST INTO THE EARLY EVENING. THE MAIN CONCERNS WILL
BE LOW HUMIDITY AROUND 35 TO 40 PERCENT AND BREEZY SOUTH WINDS
GUSTING AROUND 30 MPH. THE WINDIEST CONDITIONS WILL OCCUR IN
NORTHERN AND NORTHWESTERN OKLAHOMA. HUMIDITY WILL RECOVER
OVERNIGHT...BUT WINDS WILL REMAIN BREEZY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE STILL POSSIBLE SUNDAY AS A WEAK COLD
FRONT MOVES THROUGH CENTRAL AND SOUTHERN OKLAHOMA INTO WESTERN NORTH
TEXAS. A SPRING LIKE PATTERN WILL SET UP EARLY NEXT WEEK...WITH
THUNDERSTORM CHANCES RETURNING LATE MONDAY NIGHT AND CONTINUING
THROUGH FRIDAY. IT CURRENTLY APPEARS THAT SOME THUNDERSTORMS COULD
BECOME SEVERE AHEAD OF A DRYLINE ON TUESDAY AND WEDNESDAY.
OTHER HAZARDOUS WEATHER...
FIRE DANGER COULD REACH THE HIGH TO VERY HIGH CATEGORIES NEXT WEEK
BEGINNING ON TUESDAY. GUSTY SOUTHERLY WINDS WILL LIKELY AFFECT MUCH
OF THE REGION. HUMIDITY WILL VARY GREATLY FROM WEST TO EAST ACROSS
A DEVELOPING DRYLINE. AREAS ALONG AND WEST OF THE DRYLINE MAY SEE
HUMIDITY DROP BELOW 30 PERCENT WITH TEMPERATURES APPROACHING 80
DEGREES. THE AREAS MOST AFFECTED BY THE DRY AND WARM AIR WILL BE
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
BURKEHigh Wind, Woodward
- When
- March 5, 12:20 AM CST to 12:25 AM CST
- Where
- Woodward forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Strong surface winds gusted up to 53 knots (61 mph) for a brief time during the early morning hours. Two wind gusts of 53 knots and 52 knots (60 mph) were measured by the Oklahoma mesonet site 19 miles north-northeast of Mooreland.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, March 5, 2006$30,000 · 1 event
- Heavy Snow in Wisconsin, March 5, 20064 events
- Winter Storm and Hail in California, March 5 to 7, 2006$5,000 · 0.33 in hail · 4 events
- Hail in Nebraska, March 5, 20060.88 in hail · 3 events
- Winter Weather in Iowa, March 5, 2006$6,000 · 3 events
- High Wind in Oregon, March 5, 200660 kt wind · 3 events
- Hail in Nebraska, March 5, 20060.75 in hail · 1 event
- Hail in Nebraska, March 5, 20060.75 in hail · 1 event
- Hail in Nebraska, March 5, 20060.75 in hail · 1 event
- Hail in Nebraska, March 5, 20060.75 in hail · 1 event
- Heavy Snow in Iowa, March 5, 20061 event
- Heavy Snow in Minnesota, March 5, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494218.